Alert archive / Ohio / Small Craft Advisories in 2008
Small Craft Advisory 57, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 17, 2008, 3:31 PM EDT. It took effect at Sep 17, 2008, 9:53 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2008, 3:31 PM EDT (19:31 UTC)
- In effect from
- Sep 17, 2008, 9:53 PM EDT
- Expired
- Sep 18, 2008, 3:10 PM EDT
- In force
- 17 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
684 WHUS71 KCLE 171931 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 331 PM EDT WED SEP 17 2008 ...AN INCREASE IN WINDS EXPECTED ON LAKE ERIE LATE TONIGHT THROUGH THURSDAY... .A COLD FRONT WILL MOVE ACROSS LAKE ERIE THIS EVENING. IN ITS WAKE...WINDS WILL INCREASE OUT OF THE NORTHEAST AND REMAIN GUSTY THROUGH THURSDAY AFTERNOON. HIGH PRESSURE AND LIGHT WINDS WILL RETURN TO THE LOWER GREAT LAKES REGION THURSDAY EVENING. LEZ142>146-180345- /O.NEW.KCLE.SC.Y.0057.080918T0200Z-080918T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 331 PM EDT WED SEP 17 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT THURSDAY. WINDS WILL BECOME NORTHEASTERLY LATE TONIGHT FOLLOWING THE PASSAGE OF A COLD FRONT. WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE THIS EVENING WITH WAVES ALSO INCREASING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF NEAR 20 KNOTS AND/OR WAVES OF 4 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
581 WHUS71 KCLE 180153 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 953 PM EDT WED SEP 17 2008 ...AN INCREASE IN WINDS EXPECTED ON LAKE ERIE LATE OVERNIGHT THROUGH THURSDAY... .A COLD FRONT MOVED SOUTH ACROSS LAKE ERIE. HIGH PRESSURE WILL BUILD SOUTH ACROSS THE REGION OVERNIGHT INTO THURSDAY. LEZ147>149-181000- /O.EXA.KCLE.SC.Y.0057.080918T0200Z-080918T2000Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 953 PM EDT WED SEP 17 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THURSDAY. WINDS WILL BECOME NORTHEASTERLY LATE TONIGHT AND INCREASE TO 15 TO 25 KNOTS. WAVES WILL ALSO BUILD TO 5 TO 7 FEET. THE GUSTY WINDS AND HIGH WAVES ARE EXPECTED TO CONTINUE OVER LAKE ERIE THROUGH THE DAY THURSDAY AND THEN DIMINISH DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF NEAR 20 KNOTS AND/OR WAVES OF 4 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ142>146-181000- /O.CON.KCLE.SC.Y.0057.080918T0200Z-080918T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 953 PM EDT WED SEP 17 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THURSDAY. WINDS WILL BECOME NORTHEASTERLY LATE TONIGHT AND INCREASE TO 15 TO 25 KNOTS. WAVES WILL ALSO BUILD TO 4 TO 6 FEET. THE GUSTY WINDS AND HIGH WAVES ARE EXPECTED TO CONTINUE OVER LAKE ERIE THROUGH THE DAY THURSDAY AND THEN DIMINISH DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF NEAR 20 KNOTS AND/OR WAVES OF 4 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOMBARDY
288 WHUS71 KCLE 180810 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 410 AM EDT THU SEP 18 2008 LEZ142>149-181615- /O.CON.KCLE.SC.Y.0057.000000T0000Z-080918T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 410 AM EDT THU SEP 18 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. THE 4 TO 6 FOOT WAVES WILL DECREASE TO 2 TO 4 FEET TOWARD EVENING AS THE NORTHEAST WINDS OF 15 TO 25 KNOTS SLOWLY DECREASE TO 10 TO 15 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
504 WHUS71 KCLE 181351 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 951 AM EDT THU SEP 18 2008 LEZ142>149-182000- /O.CON.KCLE.SC.Y.0057.000000T0000Z-080918T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 951 AM EDT THU SEP 18 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. THE 4 TO 6 FOOT WAVES WILL DECREASE TO 2 TO 4 FEET TOWARD EVENING AS THE NORTHEAST WINDS OF 15 TO 25 KNOTS SLOWLY DECREASE TO 10 TO 15 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF NEAR 20 KNOTS AND/OR WAVES OF 4 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
117 WHUS71 KCLE 181910 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 310 PM EDT THU SEP 18 2008 LEZ142>149-182015- /O.CAN.KCLE.SC.Y.0057.000000T0000Z-080918T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 310 PM EDT THU SEP 18 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL CONTINUE TO DIMINISH THIS EVENING AS HIGH PRESSURE BECOMES CENTERED OVER THE LOWER GREAT LAKES. THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 17, 1:32 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Sep 17, 1:32 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 132 PM EDT WED SEP 17 2008 .SYNOPSIS... HIGH PRESSURE RIDGE OVER THE AREA WILL SLIDE SOUTH TODAY AS A WEAK COLD FRONT MOVES THROUGH THE AREA EARLY TONIGHT. HIGH PRESSURE WILL MOVE ACROSS THE LAKES REGION THURSDAY AND OFF THE EAST COAST FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SOME PATCHY GROUND FOG EARLY THIS AM...NOT ENOUGH TO MENTION IN ZONES/GRIDS. MAY ISSUE A NOWCAST. WEAK COLD FRONT WILL MOVE INTO THE AREA MAINLY THIS EVENING. THE NAM IS A LITTLE QUICKER WHILE THE GFS IS SLOWER. AT THIS TIME IT LOOKS LIKE THE SLOWER GFS IS BEST. WILL KEEP TODAY MOSTLY SUNNY EXCEPT FOR SOME INCREASE IN CLOUDS OVER NORTHWEST OHIO DURING THE AFTERNOON. THE LAKESHORE COUNTIES COULD SEE AN INCREASE IN CLOUDS AFTER 5 PM...BUT THE ESSENCE OF THE DAY WILL BE MOSTLY SUNNY. DRY FOR TODAY. GUIDANCE TEMPERATURES LOOK OK BASED ON WHAT HAPPENED YESTERDAY AND LOCAL SCHEMES. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... SPC HAS THE ENTIRE FORECAST AREA IN GENERAL THUNDER FOR THIS EVENING. IT IS POSSIBLE THAT SOMETHING COULD DEVELOP BUT THE MODELS FOR THE MOST PART ARE DRY AND NOT THAT UNSTABLE. NORTHWEST OHIO MAY HAVE THE BEST CHANCE. THE NORTHEAST AREAS MAY HAVE MORE MOISTURE BUT NOTHING SHOULD BE ABLE TO BE OVER THE LAKE AND WOULD HAVE TO DEVELOP OVER LAND. TOTAL TOTALS AND K INDEX ARE OK. THIS WILL HAVE TO BE MONITORED. WENT WITH VARIABLE CLOUDINESS AS IT COULD BE CLOUDY FOR A TIME BUT ONLY FOR A FEW HOURS. SOME MODEL DIFFERENCES ON HOW COLD IT WILL GET AT 850 MB. NONE THE LESS THERE SHOULD BE SOME CLOUDS THURSDAY. BIG DIFFERENCE IN LOWS FOR THURSDAY NIGHT AS THE GFS IS VERY DRY AND THE OTHER MODELS MORE MOIST SO MUCH WARMER. ON THE EDGE WHICH WILL BE RIGHT. USUALLY IN A PATTERN LIKE THIS THE AIR MASS IS DRIER...HOWEVER...SOME CONCERN ABOUT THE WIND BEING STRONG ENOUGH TO KEEP TEMPERATURES WARM. SO KEPT LOWS AROUND 40 TO LOWER 40S. THE THREAT OF SOME PATCHY FROST IN SOME INLAND AREAS WILL HAVE TO BE MONITORED. DRY FRIDAY THROUGH SATURDAY. A FRONTAL SYSTEM MAY GET CLOSE ENOUGH SATURDAY NIGHT FOR SOME CLOUDS. WENT WITH THE GRIDDED MOS FOR TEMPERATURES. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... THE LONG TERM WILL BE RELATIVELY QUIET. LATEST GFS AND ECMWF CONTINUE TO HINT AT A COLD FRONTAL PASSAGE ON SUNDAY. CURRENT FORECAST HAS 20 POPS FOR MUCH OF THE AREA ON SUNDAY AND THAT SEEMS REASONABLE. DRY WEATHER WILL RETURN FOR THE START OF THE NEW WORKWEEK. TEMPS WILL BE SEASONABLE THROUGH THE PERIOD. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR WEATHER EXPECTED DURING THE TAF PERIOD. COLD FRONT WILL MOVE SOUTH ACROSS THE LOCAL AREA TONIGHT. A PERIOD OF MID LEVEL CIGS IS LIKELY WITH THE FRONT BUT PRECIP THREAT SHOULD BE ALMOST NIL. LIGHT S THROUGH WEST FLOW WILL TRANSITION FROM THIS EVENING INTO THE EARLY OVERNIGHT TO NORTH TO NORTHEAST BEHIND THE FRONT. OTHER THAN ANY REMAINING MID LEVEL CLOUDS...A FEW CU DEVELOPMENT FORECAST FOR THURSDAY. OUTLOOK...CANADIAN HIGH PRESSURE AND DRY STABLE AIRMASS WILL CONTINUE WITH PRIMARILY VFR CONDITIONS THROUGH THE REMAINDER OF THE WEEK. A WEAK FRONT WILL APPROACH FROM THE NORTH SUNDAY WITH THE POSSIBILITY OF SOME LIGHT RAIN SHOWERS. HIGH PRESSURE RETURNS MONDAY. && .MARINE... THE WEATHER WILL REMAIN QUIET ON THE LAKE TODAY BUT A COLD FRONT IS SET TO MOVE S ACROSS THE LAKE THIS EVENING. NE FLOW WILL DEVELOP BEHIND THIS FRONT OVERNIGHT AND SMALL CRAFT CRITERIA LIKELY IN THE NEARSHORE WATERS BY DAYBREAK THURSDAY. WINDS SHOULD DIE DOWN SOME DURING THE DAY TOMORROW WITH WAVES SUBSIDING BELOW SMALL CRAFT CRITERIA DURING THE AFTERNOON. EASTERLY FLOW WILL CONTINUE THROUGH FRIDAY. HIGH PRESSURE WILL MOVE TO THE EAST OF THE LAKE ON SATURDAY WHICH WILL ALLOW SOUTHERLY WINDS TO RETURN TO THE LAKE. ANOTHER COLD FRONT WILL MOVE SOUTH ACROSS THE LAKE ON SUNDAY BUT WINDS SHOULD NOT BE AS STRONG AS TONIGHTS FRONT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KIELTYKA NEAR TERM...KIELTYKA SHORT TERM...KIELTYKA LONG TERM...KUBINA AVIATION...OUDEMAN MARINE...KUBINA
Hazardous weather outlook, Sep 17, 4:44 AM EDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 444 AM EDT WED SEP 17 2008 LEZ061-142-143-145>149-162>169-OHZ006-013-014-017>023-027>033- 036>038-047-PAZ002-003-180845- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-WOOD-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA- 444 AM EDT WED SEP 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ144-OHZ003-007>012-089-PAZ001-180845- THE ISLANDS TO VERMILION OH-LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN- CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 444 AM EDT WED SEP 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON THURSDAY THERE IS A MODERATE RISK OF RIP CURRENTS ON LAKE ERIE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.